Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 726, NWS Norman, OK

September 11, 2003McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 11, 2003, 4:15 AM CDT for McClain County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2003, 4:15 AM CDT (09:15 UTC)
Expired
Sep 11, 2003, 5:00 AM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County McClain County, OK

The radar

The Norman radar (KTLX), 39 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:50 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Sep 10, 9:50 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT WED SEP 10 2003

NEW STORMS LATE THIS EVENING THAT FORMED IN THE EASTERN HALF OF THE
TX PANHANDLE MAY BE THE INITIAL MANIFESTATION OF THE UPPER WAVE
ROTATING THROUGH THE CENTRAL ROCKIES TONIGHT. POPS WERE INCREASED IN
AREAS FARTHER EAST A SOONER THAN EARLIER FORECAST IN ANTICIPATION OF
THESE SHOWERS/STORMS. STORM MOTION HAS INCREASED THIS EVENING AS
UPPER LEVEL WINDS STRENGTHEN ACROSS WESTERN OK. CLOUD AND QPF
FORECASTS WERE ADJUSTED AS WELL.

.OUN...
OK...FLASH FLOOD WATCH EFFECTIVE TONIGHT IN WESTERN FOURTH OF
OKLAHOMA.
TX...FLASH FLOOD WATCH EFFECTIVE  FOR
FOARD...HARDEMAN...KNOX...WILBARGER...BAYLOR COUNTIES TONIGHT.
Hazardous weather outlook, Sep 10, 11:52 AM CDT, 16 hours 23 minutes before
OKZ004>048-050>052-TXZ083>090-111300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT WED SEP 10 2003

THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA...INTO A
SMALL PART OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NORTH AND WEST OF A LINE
EXTENDING FROM SEYMOUR TEXAS...TO HOBART...TO WATONGA...TO ENID AND
MEDFORD.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BY
10 PM AND CONTINUE THROUGH THE OVERNIGHT HOURS.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR
70 MPH...WHICH COULD CAUSE DAMAGE TO TREE LIMBS AND POSSIBLY TO
MOBILE HOMES. LARGE HAIL UP TO GOLFBALL SIZE MAY ALSO CAUSE DAMAGE
TO VEGETATION AND VEHICLES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA MAY NEED TO IMPLEMENT SEVERE WEATHER OPERATIONS
THIS EVENING THROUGH TONIGHT.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EVENING ACROSS WESTERN KANSAS...SOUTHWARD INTO THE OKLAHOMA AND
TEXAS PANHANDLES. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A
LINEAR COMPLEX DURING THE EVENING AND OVERNIGHT HOURS ALONG A
DEVELOPING COLD FRONT. THIS COMPLEX WILL THEN MOVE INTO AND ACROSS
WESTERN PORTIONS OF THE NWS NORMAN COUNTY WARNING AREA. SUFFICIENT
DEEP LAYER WIND SHEAR AND INSTABILITY WILL SUPPORT SEVERE
THUNDERSTORMS...INCLUDING SOME SUPERCELLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEPTEMBER 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS WILL REQUIRE EXTRA CAUTION BY BOATERS ON AREA
LAKES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE ONGOING
THURSDAY MORNING. THIS ACTIVITY WILL EXIST ALONG AND JUST BEHIND A
COLD FRONT THAT WILL MOVE THROUGH OKLAHOMA AND WESTERN NORTH TEXAS
THURSDAY AND THURSDAY NIGHT. DUE TO THE ANTICIPATED ORIENTATION OF
THE FRONTAL BOUNDARY AND MID LEVEL WIND FIELDS...TRAINING ECHOES ARE
LIKELY. VERY HEAVY RAIN WILL BE THE PRIMARY CONCERN THURSDAY THROUGH
FRIDAY. DUE TO CONTINUED MOIST SOIL FROM LAST WEEKS HEAVY
RAINFALL...RIVER AND FLASH FLOODING WILL BE POSSIBLE IN SOME AREAS
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

EVEN AFTER THE FRONT PASSES THROUGH THE AREA...RESIDUAL MID LEVEL
MOISTURE AND UPPER LEVEL ENERGY TO OUR WEST WILL RESULT IN A CHANCE
OF SHOWERS AND THUNDERSTORMS CONTINUING INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

In the hours before

Special weather statement, Sep 10, 10:36 PM CDT, 5 hours 39 minutes before
OKZ004-110345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT WED SEP 10 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF BUFFALO AT 1036 PM
CDT...MOVING EAST AT 20 MPH.

SMALL HAIL...HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE LIKELY.
Special weather statement, Sep 10, 11:11 PM CDT, 5 hours 4 minutes before
OKZ033-034-110430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT WED SEP 10 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF VINSON AT 1111
PM CDT...MOVING EAST AT 20 MPH.

SEVERE WEATHER IS NOT EXPECTED BUT VERY HEAVY RAINFALL WILL OCCUR
WITH THIS STORM.
Local storm report, Sep 11, 12:47 AM CDT, 3 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1247 AM CDT THU SEP 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    4 SE ERICK                OK   58 MPH WIND GUST
09/10/03   BECKHAM                        MEASURED BY OKLAHOMA
                                          MESONET
Special weather statement, Sep 11, 2:37 AM CDT, 1 hour 38 minutes before
OKZ005-006-110800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
237 AM CDT THU SEP 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR DRIFTWOOD TO
JUST EAST OF ALVA AT 237 AM CDT...MOVING NORTHEAST AT 15 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND 45 MPH WIND GUSTS.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:07 PM CDTSevere Thunderstorm WarningOUNBeckham43 min
Sep 10, 8:48 PM CDTSevere Thunderstorm WarningOUNBeckham42 min
Sep 10, 9:44 PM CDTFlash Flood WarningOUNBeckham3 hr
Sep 10, 11:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon32 min
Sep 11, 12:07 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon38 min
Sep 11, 12:15 AM CDTFlash Flood WarningOUNBeckham, Greer, Harmon3 hr
Sep 11, 12:19 AM CDTSevere Thunderstorm WarningOUNBeckham26 min
Sep 11, 12:48 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon42 min
Sep 11, 1:05 AM CDTSevere Thunderstorm WarningOUNJackson25 min
Sep 11, 3:15 AM CDTFlash Flood WarningOUNBeckham, Greer, Harmon2 hr
Sep 11, 5:30 AM CDTFlash Flood WarningOUNBeckham3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.